Utah, 2015Heavy Rain in Utah, March 2, 2015
March 2, 2015 · NWS GJT · 1 event in 1 county or zone
Prolonged rainfall along the Salt Wash basin caused minor flooding in the Arches National Park area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Prolonged rainfall along the Salt Wash basin caused minor flooding in the Arches National Park area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Mar 2, 5:03 AM MST, 3 hours 22 minutes earlier.
Area forecast discussion, Mar 2, 5:03 AM MST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
503 AM MST MON MAR 2 2015
.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 502 AM MST MON MAR 2 2015
IN THE UPPER ATMOSPHERE THIS MORNING THE COLDER NORTHERN TROUGH
WAS BEGINNING TO PHASE WITH THE CALIFORNIA LOW THAT WILL BEGIN ITS
PUSH EASTWARD. THIS WILL TIGHTEN THE GRADIENT THROUGH THE
ATMOSPHERE WITH THE JET INCREASING FROM 120KT TO AN IMPRESSIVE
150KT OVER THE CENTRAL FORECAST AREA THIS AFTERNOON.
AT THE SURFACE A WARM FRONT SLOWLY LIFTED INTO NE UTAH- NW
COLORADO OVERNIGHT AND HAS STALLED THERE UNTIL IT IS OVERRUN BY
THE COLD AIR MASS THIS AFTERNOON. THE SURFACE LOW UNDERNEATH THE
STRENGTHENING JET LIFTS INTO SE UTAH BY MIDDAY AND INTO NW CO IN
THE AFTERNOON DEEPENING AS IT GOES. 700MB WINDS OF 45KTS MAY BE
MIXED DOWN INTO THE VALLEYS AT TIMES NEAR THE FRONT. COORDINATED
WITH SLC FGZ ABQ FOR POTENTIAL WIND HIGHLIGHTS. BUT A SATURATED
BOUNDARY LAYER WOULD LIMIT GUST POTENTIAL. THE STRONGEST WINDS
ARE EXPECTED OVER HIGHER TERRAIN WITHIN THE EXISTING WINTER STORM
WARNINGS.
SNOW SOUTH OF I-70 WILL BE MORE OROGRAPHICALLY DRIVEN THIS
MORNING FAVORING SW-FACING SLOPES WITH BETTER ACCUMULATIONS ACROSS
THE NORTH. A RAIN SNOW MIX IS EXPECTED IN THE NORTHERN VALLEYS
THIS MORNING LIMITING ACCUMULATIONS. SNOW LEVELS IN THE SOUTH
WILL BE AROUND 8000FT UNTIL FRONTAL PASSAGE.
COLD AIR POURS IN TONIGHT THROUGH TUESDAY. SNOW LEVELS LOWER TO
VALLEY BOTTOMS AFTER MIDNIGHT TONIGHT. DYNAMICAL SUPPORT ENDS AS
THE JET LIFTS NE ON TUESDAY...BUT STRONG COLD ADVECTION WILL
CONTINUE TO BRING OROGRAPHIC SNOWFALL TO WEST AND NW-FACING
SLOPES. THE NEW AIR MASS WILL CONSIDERABLY DRIER AND SNOW WILL
BECOME MUCH LESS DENSE EVOLVING TO 15:1 OR 20:1 BY LATE TUESDAY.
.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 502 AM MST MON MAR 2 2015
THE LAST SIGNIFICANT TROUGH OF THIS SERIES OF SYSTEMS WILL TRAVEL
OVER THE AREA FROM NW TO SE TUE NIGHT...WITH MUCH DRIER AND COOLER
AIR MOVING IN BEHIND IT WED AND THU. A MINOR DISTURBANCE FROM THE
NW WILL MOVE THROUGH THU AND FRI EVENING...BUT THIS SHOULD PRODUCE
ONLY ISOLATED OROGRAPHIC SNOWFALL IN THE NORTHERN MOUNTAINS.
WENT BELOW GUIDANCE FOR MAX AND MIN TEMPS TUE THROUGH THU NIGHT AS
THE COOLER THAN NORMAL CONDITIONS WILL CONTINUE. A STRONG RIDGE
WILL DEVELOP OVER THE WESTERN U.S FRIDAY THROUGH THE WEEKEND...
WHICH WILL ALLOW A WARMING TREND THROUGH THE WEEKEND.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 502 AM MST MON MAR 2 2015
SCATTERED SHOWERS THIS MORNING FROM I-70 SOUTH WILL BECOME
NUMEROUS THIS AFTERNOON AS A COLD FRONT SWEEPS THE REGION. NORTH
OF I-70 SHOWERS WILL BE WIDESPREAD THROUGH THE DAY. RAIN/SNOW
LINE VARIES FROM 8000FT SOUTH TO 6500 NORTH. CIGS WILL TREND
LOWER WITH VFR BECOMING MVFR.
LOW LEVEL WIND SHEAR POSSIBLE ACROSS THE FORECAST AREA THIS
MORNING THAT WILL MIX DOWN THIS AFTERNOON. WIDESPREAD G25KT WITH
MORE LOCALIZED G40KT POSSIBLE EVEN INTO THE VALLEYS AS THE COLD
FRONT PASSES. MODERATE TO STRONG MECHANICAL TURBULENCE WILL OCCUR
WITH THE FRONT TIMED AT 18Z-21Z IN EASTERN UTAH TO 21-02Z ACROSS
WESTERN COLORADO. DURING THE FRONTAL PASSAGE...ALL TAF SITE WILL
HAVE VIS BLO 3SM BR IN RAIN OR SNOW (SNOW LEVEL LOWERING TO NEAR
THE VALLEY FLOORS) WITH CIGS BELOW ILS BREAKPOINTS.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...WINTER STORM WARNING UNTIL 5 PM MST TUESDAY FOR COZ001-002-009-
010-012-017>019.
WINTER STORM WARNING UNTIL 9 AM MST WEDNESDAY FOR COZ003>005-013.
UT...WINTER STORM WARNING UNTIL 5 PM MST TUESDAY FOR UTZ023-025-028.
&&
SHORT TERM...JOE
LONG TERM...CC
AVIATION...JOEHazardous weather outlook, Mar 2, 4:35 AM MST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
435 AM MST MON MAR 2 2015
COZ001>014-017>023-UTZ022>025-027>029-031145-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
435 AM MST MON MAR 2 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
.DAY ONE...TODAY AND TONIGHT
WIDESPREAD SNOW IN THE MOUNTAINS...WITH A MIX OF RAIN AND SNOW AT
LOWER ELEVATIONS...WILL CONTINUE THROUGH TODAY AND TONIGHT. HEAVY
SNOWFALL IS EXPECTED IN ALL THE MOUNTAINS OF EASTERN UTAH AND
WESTERN COLORADO...AS WELL AS THE COLORADO NORTHWEST PLATEAU.
STRONG WINDS WILL ACCOMPANY THE PRECIPITATION IN MOST AREAS...AND
THESE WINDS WILL BE STRONGEST LATE THIS AFTERNOON AND EVENING
WHEN A COLD FRONT PASSES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
AREAS OF HEAVY PRECIPITATION WILL CONTINUE THROUGH WEDNESDAY WITH
A TOTAL OF 2 TO 4 FEET OF SNOW EXPECTED FOR THE SAN JUANS...AND 1
TO 2 FEET OF SNOW IN CENTRAL AND NORTHERN MOUNTAINS.
EXPECT MUCH COLDER TEMPERATURES ACROSS THE AREA TUESDAY THROUGH
THURSDAY.
THE NORTHERN AND CENTRAL MOUNTAINS WILL HAVE ANOTHER CHANCE OF
SNOW SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
CJC
In the hours before
Local storm report, Mar 2, 7:39 AM MST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
739 AM MST MON MAR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 AM SNOW CRAIG 40.52N 107.55W
03/02/2015 E2.5 INCH MOFFAT CO LAW ENFORCEMENT
STORM TOTAL SNOWFALL SO FAR. BLOWING SIDEWAYS WITH LOW
VISIBILITIES.
&&
EVENT NUMBER GJT1500421
MALEKSALocal storm report, Mar 2, 7:40 AM MST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
740 AM MST MON MAR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 AM FREEZING RAIN MEEKER 40.05N 107.89W
03/02/2015 U0.00 INCH RIO BLANCO CO LAW ENFORCEMENT
0.5 INCHES OF SNOW OVERNIGHT. SWITCHED OVER TO FREEZING
RAIN AT 630 AM CAUSING ICY ROADWAYS AND FEW ACCIDENTS.
&&
EVENT NUMBER GJT1500422
MALEKSAHeavy Rain, Grand
- When
- March 2, 8:25 AM MST to 10:00 PM MST
- Where
- Grand County, 7.27 mi WNW of Castle Valley to 9.56 mi ENE of (Cny)canyonlands Fld
- Reported by
- Park/Forest Service
- Coordinates
- 38.723, -109.536
Wolf Ranch and Delicate Arch roads in Arches National Park were closed due to at least several inches of water running over the roadways from the local washes due to a prolonged rain event.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Wyoming, March 2 to 3, 201523 events
- Winter Storm and Heavy Snow in Montana, March 2 to 3, 20151 injured · 6 events
- Winter Storm and Winter Weather in South Dakota, March 2 to 3, 201514 events
- Dense Fog in Virginia, March 2, 20155 events
- Winter Storm in Wyoming, March 2 to 3, 20155 events
- Winter Storm and Winter Weather in Colorado, March 2 to 4, 20154 events
- Winter Storm in Montana, March 2 to 3, 20153 events
- Dense Fog in District of Columbia, March 2, 20151 event
- Dense Fog in Maryland, March 2, 20151 event
- Strong Wind in Arizona, March 2, 2015$1,000 · 1 event
- High Wind in New Mexico, March 2, 201560 kt wind · 1 event
- Winter Storm in Wyoming, March 2 to 3, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 612595.